Alert archive / North Dakota / Wind Advisories in 2015

Wind Advisory 8, NWS Bismarck, ND

March 31, 201517 counties in North Dakota

NWS Bismarck, ND issued this wind advisory at Mar 31, 2015, 2:46 PM MDT for 17 counties in North Dakota. It took effect at Apr 1, 2015, 5:00 AM MDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Mar 31, 2015, 2:46 PM MDT (20:46 UTC)
In effect from
Apr 1, 2015, 5:00 AM MDT
Expired
Apr 1, 2015, 7:00 PM MDT
In force
14 hr
Issued by
NWS Bismarck, ND

Counties Adams County, ND, Billings County, ND, Bowman County, ND, Burke County, ND, Divide County, ND, Dunn County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, McKenzie County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Renville County, ND, Slope County, ND, Stark County, ND, Williams County, ND

The radar

The Bismarck radar (KBIS), 161 km from the middle of the area, began a volume at 20:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 8.8 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2015-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2015-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 92 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2304 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
92 m²/s²
0-3 km storm-relative helicity
285 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

679 
WWUS73 KBIS 312046
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
346 PM CDT TUE MAR 31 2015

...GUSTY NORTHWEST WINDS ACROSS WESTERN AND CENTRAL NORTH DAKOTA
ON WEDNESDAY...

.WESTERLY WINDS AROUND 30 MPH WITH GUSTS TO 45 MPH WILL DEVELOP
OVER WESTERN INTO PORTIONS OF CENTRAL NORTH DAKOTA ON WEDNESDAY.
THE WINDS WILL DIMINISH BY LATE WEDNESDAY EVENING. LOCATIONS
IMPACTED BY THESE WINDS INCLUDE BOWMAN...DICKINSON...WILLISTON...
MINOT...AND GARRISON.

NDZ001>003-009>011-017>021-031>034-040>045-010500-
/O.NEW.KBIS.WI.Y.0008.150401T1100Z-150402T0100Z/
DIVIDE-BURKE-RENVILLE-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE-DUNN-
MERCER-OLIVER-MCLEAN-GOLDEN VALLEY-BILLINGS-STARK-MORTON-SLOPE-
HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
WILLISTON...NEW TOWN...MINOT...WATFORD CITY...KILLDEER...BEULAH...
HAZEN...CENTER...GARRISON...BEACH...MEDORA...DICKINSON...MANDAN...
MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES
346 PM CDT TUE MAR 31 2015 /246 PM MDT TUE MAR 31 2015/

...WIND ADVISORY IN EFFECT FROM 6 AM CDT /5 AM MDT/ TO 8 PM CDT
/7 PM MDT/ WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 AM CDT /5 AM MDT/ TO 8 PM
CDT /7 PM MDT/ WEDNESDAY. 

* TIMING...WEDNESDAY INTO WEDNESDAY EVENING.

* WINDS...WESTERLY AROUND 30 MPH WITH GUSTS TO 45 MPH

* IMPACTS...DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE 
  VEHICLES. DIFFICULT OUTDOOR WORKING CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND
OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

JJS
8 follow-up statements
702 
WWUS73 KBIS 312359
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
659 PM CDT TUE MAR 31 2015

...GUSTY NORTHWEST WINDS ACROSS WESTERN AND CENTRAL NORTH DAKOTA
ON WEDNESDAY...

.WESTERLY WINDS AROUND 30 MPH WITH GUSTS TO 45 MPH WILL DEVELOP
OVER WESTERN INTO PORTIONS OF CENTRAL NORTH DAKOTA ON WEDNESDAY.
THE WINDS WILL DIMINISH BY LATE WEDNESDAY EVENING. LOCATIONS
IMPACTED BY THESE WINDS INCLUDE BOWMAN...DICKINSON...WILLISTON...
MINOT...GARRISON AND MANDAN.

NDZ001>003-009>011-017>021-031>034-040>045-010800-
/O.CON.KBIS.WI.Y.0008.150401T1100Z-150402T0100Z/
DIVIDE-BURKE-RENVILLE-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE-DUNN-
MERCER-OLIVER-MCLEAN-GOLDEN VALLEY-BILLINGS-STARK-MORTON-SLOPE-
HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
WILLISTON...NEW TOWN...MINOT...WATFORD CITY...KILLDEER...BEULAH...
HAZEN...CENTER...GARRISON...BEACH...MEDORA...DICKINSON...MANDAN...
MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES
659 PM CDT TUE MAR 31 2015 /559 PM MDT TUE MAR 31 2015/

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM CDT /5 AM MDT/ TO
8 PM CDT /7 PM MDT/ WEDNESDAY...

* TIMING...WEDNESDAY INTO WEDNESDAY EVENING.

* WINDS...WESTERLY AROUND 30 MPH WITH GUSTS TO 45 MPH

* IMPACTS...DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE 
  VEHICLES. DIFFICULT OUTDOOR WORKING CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND
OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$
TWH
225 
WWUS73 KBIS 010241
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
941 PM CDT TUE MAR 31 2015

...GUSTY NORTHWEST WINDS ACROSS WESTERN AND CENTRAL NORTH DAKOTA
ON WEDNESDAY...

.WESTERLY WINDS AROUND 30 MPH WITH GUSTS TO 45 MPH WILL DEVELOP
OVER WESTERN INTO PORTIONS OF CENTRAL NORTH DAKOTA ON WEDNESDAY.
THE WINDS WILL DIMINISH BY LATE WEDNESDAY EVENING. LOCATIONS
IMPACTED BY THESE WINDS INCLUDE BOWMAN...DICKINSON...WILLISTON...
MINOT...GARRISON AND MANDAN.

NDZ001>003-009>011-017>021-031>034-040>045-011200-
/O.CON.KBIS.WI.Y.0008.150401T1100Z-150402T0100Z/
DIVIDE-BURKE-RENVILLE-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE-DUNN-
MERCER-OLIVER-MCLEAN-GOLDEN VALLEY-BILLINGS-STARK-MORTON-SLOPE-
HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
WILLISTON...NEW TOWN...MINOT...WATFORD CITY...KILLDEER...BEULAH...
HAZEN...CENTER...GARRISON...BEACH...MEDORA...DICKINSON...MANDAN...
MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES
941 PM CDT TUE MAR 31 2015 /841 PM MDT TUE MAR 31 2015/

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM CDT /5 AM MDT/ TO
8 PM CDT /7 PM MDT/ WEDNESDAY...

* TIMING...WEDNESDAY INTO WEDNESDAY EVENING.

* WINDS...WESTERLY AROUND 30 MPH WITH GUSTS TO 45 MPH

* IMPACTS...DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE 
  VEHICLES. DIFFICULT OUTDOOR WORKING CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND
OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$
TWH
825 
WWUS73 KBIS 010532
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
1232 AM CDT WED APR 1 2015

...VERY WINDY ACROSS WESTERN AND CENTRAL NORTH DAKOTA WEDNESDAY...

.WESTERLY WINDS AROUND 30 MPH WITH GUSTS TO 45 MPH WILL DEVELOP
OVER WESTERN AND PORTIONS OF CENTRAL NORTH DAKOTA WEDNESDAY. WINDS
WILL DIMINISH BY LATE WEDNESDAY EVENING. LOCATIONS THAT WILL BE
IMPACTED BY THESE WINDS INCLUDE
BOWMAN...DICKINSON...WILLISTON... MINOT...GARRISON AND MANDAN.

NDZ001>003-009>011-017>021-031>034-040>045-011345-
/O.CON.KBIS.WI.Y.0008.150401T1100Z-150402T0100Z/
DIVIDE-BURKE-RENVILLE-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE-DUNN-
MERCER-OLIVER-MCLEAN-GOLDEN VALLEY-BILLINGS-STARK-MORTON-SLOPE-
HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
WILLISTON...NEW TOWN...MINOT...WATFORD CITY...KILLDEER...BEULAH...
HAZEN...CENTER...GARRISON...BEACH...MEDORA...DICKINSON...MANDAN...
MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES
1232 AM CDT WED APR 1 2015 /1132 PM MDT TUE MAR 31 2015/

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM CDT /5 AM MDT/ THIS
MORNING TO 8 PM CDT /7 PM MDT/ THIS EVENING...

* TIMING...WEDNESDAY.

* WINDS...WESTERLY AROUND 30 MPH WITH GUSTS TO 45 MPH

* IMPACTS...DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE 
  VEHICLES. DIFFICULT OUTDOOR WORKING CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND
OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$
AJ
974 
WWUS73 KBIS 010923
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
423 AM CDT WED APR 1 2015

...VERY WINDY ACROSS WESTERN AND CENTRAL NORTH DAKOTA TODAY...

.WESTERLY WINDS AROUND 30 MPH WITH GUSTS TO 45 MPH WILL DEVELOP
OVER WESTERN AND PORTIONS OF CENTRAL NORTH DAKOTA TODAY. WINDS WILL
DIMINISH BY LATE THIS EVENING. LOCATIONS THAT WILL BE IMPACTED BY
THESE WINDS INCLUDE BOWMAN...DICKINSON... WILLISTON...
MINOT...GARRISON AND MANDAN.

NDZ001>003-009>011-017>021-031>034-040>045-011730-
/O.CON.KBIS.WI.Y.0008.150401T1100Z-150402T0100Z/
DIVIDE-BURKE-RENVILLE-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE-DUNN-
MERCER-OLIVER-MCLEAN-GOLDEN VALLEY-BILLINGS-STARK-MORTON-SLOPE-
HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
WILLISTON...NEW TOWN...MINOT...WATFORD CITY...KILLDEER...BEULAH...
HAZEN...CENTER...GARRISON...BEACH...MEDORA...DICKINSON...MANDAN...
MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES
423 AM CDT WED APR 1 2015 /323 AM MDT WED APR 1 2015/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS
EVENING...

* TIMING...TODAY.

* WINDS...WESTERLY AROUND 30 MPH WITH GUSTS TO 45 MPH

* IMPACTS...DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE 
  VEHICLES. DIFFICULT OUTDOOR WORKING CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND
OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$
AJ
415 
WWUS73 KBIS 011436
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
936 AM CDT WED APR 1 2015

...VERY WINDY ACROSS WESTERN AND CENTRAL NORTH DAKOTA TODAY INTO
EARLY THIS EVENING...

.WESTERLY WINDS AROUND 30 MPH WITH GUSTS TO 45 MPH WILL CONTINUE
OVER WESTERN AND PORTIONS OF CENTRAL NORTH DAKOTA TODAY INTO EARLY
THIS EVENING. WINDS WILL DIMINISH BY LATE THIS EVENING. LOCATIONS
THAT WILL BE IMPACTED BY THESE WINDS INCLUDE BOWMAN...DICKINSON...
WILLISTON... MINOT...GARRISON AND MANDAN.

NDZ001>003-009>011-017>021-031>034-040>045-020100-
/O.CON.KBIS.WI.Y.0008.000000T0000Z-150402T0100Z/
DIVIDE-BURKE-RENVILLE-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE-DUNN-
MERCER-OLIVER-MCLEAN-GOLDEN VALLEY-BILLINGS-STARK-MORTON-SLOPE-
HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
WILLISTON...NEW TOWN...MINOT...WATFORD CITY...KILLDEER...BEULAH...
HAZEN...CENTER...GARRISON...BEACH...MEDORA...DICKINSON...MANDAN...
MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES
936 AM CDT WED APR 1 2015 /836 AM MDT WED APR 1 2015/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS
EVENING...

* TIMING...TODAY INTO EARLY THIS EVENING.

* WINDS...WESTERLY AROUND 30 MPH WITH GUSTS TO 45 MPH

* IMPACTS...DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE 
  VEHICLES. DIFFICULT OUTDOOR WORKING CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND
OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

JJS
999 
WWUS73 KBIS 012012
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
312 PM CDT WED APR 1 2015

...VERY WINDY ACROSS WESTERN AND CENTRAL NORTH DAKOTA INTO EARLY
THIS EVENING...

.WESTERLY WINDS AROUND 30 MPH WITH GUSTS TO 45 MPH WILL CONTINUE
OVER WESTERN AND PORTIONS OF CENTRAL NORTH DAKOTA INTO EARLY THIS
EVENING BEFORE DIMINISHING. LOCATIONS THAT WILL BE IMPACTED BY THESE
WINDS INCLUDE BOWMAN...DICKINSON...WILLISTON...MINOT...GARRISON
AND MANDAN.

NDZ001>003-009>011-017>021-031>034-040>045-020100-
/O.CON.KBIS.WI.Y.0008.000000T0000Z-150402T0100Z/
DIVIDE-BURKE-RENVILLE-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE-DUNN-
MERCER-OLIVER-MCLEAN-GOLDEN VALLEY-BILLINGS-STARK-MORTON-SLOPE-
HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
WILLISTON...NEW TOWN...MINOT...WATFORD CITY...KILLDEER...BEULAH...
HAZEN...CENTER...GARRISON...BEACH...MEDORA...DICKINSON...MANDAN...
MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES
312 PM CDT WED APR 1 2015 /212 PM MDT WED APR 1 2015/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS
EVENING...

* TIMING...INTO EARLY THIS EVENING.

* WINDS...WESTERLY AROUND 30 MPH WITH GUSTS TO 45 MPH

* IMPACTS...DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE 
  VEHICLES. DIFFICULT OUTDOOR WORKING CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND
OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

JJS
080 
WWUS73 KBIS 012346
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
646 PM CDT WED APR 1 2015

...VERY WINDY ACROSS WESTERN AND CENTRAL NORTH DAKOTA INTO EARLY
THIS EVENING...

.WESTERLY WINDS AROUND 30 MPH WITH GUSTS TO 45 MPH WILL CONTINUE
OVER WESTERN AND PORTIONS OF CENTRAL NORTH DAKOTA INTO EARLY THIS
EVENING BEFORE DIMINISHING. LOCATIONS THAT WILL BE IMPACTED BY
THESE WINDS INCLUDE BOWMAN...DICKINSON...WILLISTON...MINOT...
GARRISON AND MANDAN.

NDZ001>003-009>011-017>021-031>034-040>045-020100-
/O.CON.KBIS.WI.Y.0008.000000T0000Z-150402T0100Z/
DIVIDE-BURKE-RENVILLE-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE-DUNN-
MERCER-OLIVER-MCLEAN-GOLDEN VALLEY-BILLINGS-STARK-MORTON-SLOPE-
HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
WILLISTON...NEW TOWN...MINOT...WATFORD CITY...KILLDEER...BEULAH...
HAZEN...CENTER...GARRISON...BEACH...MEDORA...DICKINSON...MANDAN...
MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES
646 PM CDT WED APR 1 2015 /546 PM MDT WED APR 1 2015/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS
EVENING...

* TIMING...INTO EARLY THIS EVENING.

* WINDS...WESTERLY AROUND 30 MPH WITH GUSTS TO 45 MPH

* IMPACTS...DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE 
  VEHICLES. DIFFICULT OUTDOOR WORKING CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND
OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$
TWH
095 
WWUS73 KBIS 020124
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
824 PM CDT WED APR 1 2015

...WIND ADVISORY HAS EXPIRED...

.WINDS HAVE DIMINISHED THIS EVENING AND ADVISORY CRITERIA WINDS
ARE NO LONGER EXPECTED.

NDZ001>003-009>011-017>021-031>034-040>045-020230-
/O.EXP.KBIS.WI.Y.0008.000000T0000Z-150402T0100Z/
DIVIDE-BURKE-RENVILLE-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE-DUNN-
MERCER-OLIVER-MCLEAN-GOLDEN VALLEY-BILLINGS-STARK-MORTON-SLOPE-
HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
WILLISTON...NEW TOWN...MINOT...WATFORD CITY...KILLDEER...BEULAH...
HAZEN...CENTER...GARRISON...BEACH...MEDORA...DICKINSON...MANDAN...
MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES
824 PM CDT WED APR 1 2015 /724 PM MDT WED APR 1 2015/

...WIND ADVISORY HAS EXPIRED...

WINDS HAVE DIMINISHED THIS EVENING AND ADVISORY CRITERIA WINDS
ARE NO LONGER EXPECTED.

$$
TWH

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Mar 31, 11:14 AM MDT, 3 hours 32 minutes earlier.

Area forecast discussion, Mar 31, 11:14 AM MDT, 3 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
1214 PM CDT TUE MAR 31 2015

.UPDATE...
ISSUED AT 1207 PM CDT TUE MAR 31 2015

GOING FORECAST APPEARS ON TRACK WITH TEMPERATURES WARMING QUICKLY
OVER THE AREA AND A FEW CLOUDS STREAMING THROUGH.

UPDATE ISSUED AT 843 AM CDT TUE MAR 31 2015

INCREASED CLOUD COVERAGE OVER THE SOUTHWEST AS THE LATEST IR
SATELLITE SHOWS HIGH CLOUDS MOVING EAST OUT OF EASTERN MONTANA.
OTHERWISE PREVIOUS FORECAST IS ON TRACK.

UPDATE ISSUED AT 633 AM  CDT TUE MAR 31 2015

THE FORECAST FOR TODAY REMAINS ON TRACK WITH RECORD HIGH
TEMPERATURES POSSIBLE. THIS FAVORS THE WARM EDGE OF THE 00 AND 06
UTC SUITES WHICH HAS VERIFIED WELL THROUGH MARCH.

LOCATION....FORECAST......RECORD

BISMARCK......75..........75 IN 2012
DICKINSON.....79..........77 IN 2012
WILLISTON.....74..........77 IN 2004
MINOT.........71..........70 IN 2012

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 420 AM CDT TUE MAR 31 2015

THE MAIN FOCUS IN THE SHORT TERM IS FIRE WEATHER CONCERNS.

RELATIVELY BENIGN WEATHER COULD ACTUALLY PROVE TO BE RATHER
HAZARDOUS AS CRITICAL FIRE WEATHER IS LIKELY. AN 850 MB THERMAL
RIDGE WILL MOVE INTO WESTERN NORTH DAKOTA TODAY. THIS COMBINED
WITH CLEAR SKIES AND MIXING WEST WINDS WILL ALLOW TEMPERATURES TO
CLIMB INTO THE UPPER 70S TO LOW 80S ACROSS MUCH OF WESTERN AND
CENTRAL NORTH DAKOTA. RECORD TEMPERATURES ARE POSSIBLE...AS MOST
RECORDS FOR LOCATIONS ACROSS WESTERN AND CENTRAL NORTH DAKOTA ARE
ONLY IN THE LOW TO MID 70S. WITH GUSTY WINDS AND LOW
HUMIDITY...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED. AS A
RESULT A RED FLAG WARNING HAS BEEN ISSUED. FOR MORE INFORMATION
SEE THE FIRE WEATHER DISCUSSION BELOW.

TONIGHT A COLD FRONT WILL ENTER WESTERN NORTH DAKOTA. WEST WINDS
WILL INCREASE FROM WEST TO EAST THROUGH THE NIGHT. THUNDERSTORMS
ARE POSSIBLE ACROSS WESTERN NORTH DAKOTA LATE TONIGHT.
HOWEVER...WITH VERY LIMITED MOISTURE AND MAIN FORCING IN
CANADA...EXPECTING ANY THUNDERSTORMS THAT DO DEVELOP TO BE
ISOLATED.

.LONG TERM...(WEDNESDAY THROUGH MONDAY)
ISSUED AT 420 AM CDT TUE MAR 31 2015

CONTINUED FIRE WEATHER CONCERNS WEDNESDAY HIGHLIGHT THE EXTENDED
FORECAST.

THE 00 THROUGH THE 06 UTC INCOMING DETERMINISTIC AND ENSEMBLE
SUITES ARE IN AGREEMENT ON WESTERN AND CENTRAL NORTH DAKOTA BEING
IMPACTED BY THE DRY SLOT OF THE STACKED LOW ACROSS SOUTHERN
SASKATCHEWAN ON WEDNESDAY. THIS FAVORS THE POTENTIAL FOR STRONG
WINDS AND DRY CONDITIONS IN DOWNSLOPING WESTERLY WINDS WITH DEEP
MIXING THROUGH 750-700 MB. NAM AND GFS BUFR SOUNDINGS SUGGEST THE
POTENTIAL FOR DEWPOINTS TO MIX OUT INTO THE TEENS AND 20S F IN THE
AFTERNOON...WHICH WOULD SEND RELATIVE HUMIDITY VALUES TO CRITICAL
LEVELS. GIVEN FIRE BEHAVIOR THIS WEEKEND THROUGH MONDAY...ISSUED A
FIRE WEATHER WATCH FOR ALL OF WESTERN AND CENTRAL NORTH DAKOTA
WEDNESDAY. WHILE THE LOWEST RELATIVE HUMIDITY VALUES ARE EXPECTED
SOUTHWEST...THE VERY STRONG WINDS WITH GUSTS OVER 40 MPH POSSIBLE
DRIVE THE OVERALL FIRE THREAT. A MUCH COOLER DAY ON THURSDAY IS
EXPECTED IN THE WAKE OF THE AFOREMENTIONED STACKED LOW PRESSURE
SYSTEM...WITH ISOLATED TO SCATTERED DIURNALLY DRIVEN RAIN
SHOWERS POSSIBLE. THEREAFTER...A ZONAL UPPER LEVEL FLOW PATTERN SETS
UP INTO NEXT WEEK...SUPPORTING NEAR TO SLIGHTLY ABOVE AVERAGE
TEMPERATURES.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON)
ISSUED AT 1207 PM CDT TUE MAR 31 2015

A LOW LEVEL JET WILL DEVELOP TONIGHT AHEAD OF AN APPROACHING COLD
FRONT WHICH WILL BRING LOW LEVEL WIND SHEAR TO MANY LOCATIONS. THE
FRONT WILL PASS THROUGH LATE TONIGHT INTO EARLY WEDNESDAY WITH
GUSTY WESTERLY WINDS DEVELOPING. LCL -TSRA WILL BE POSSIBLE OVER
NORTHWEST NORTH DAKOTA EARLY IN THE EVENING. OTHERWISE...VFR
CONDITIONS ARE EXPECTED THROUGH THE FORECAST PERIOD.

&&

.FIRE WEATHER...
ISSUED AT 420 AM CDT TUE MAR 31 2015

VERY WARM AND DRY CONDITIONS ARE EXPECTED OVER THE AREA
TODAY...LEADING TO CRITICAL FIRE WEATHER ACROSS THE SOUTHWEST
WHERE THE LOWEST RELATIVE HUMIDITY AND STRONGEST WINDS ARE
EXPECTED. A RED FLAG WARNING HAS BEEN POSTED FOR THIS AREA. A
STRONG COLD FRONT WILL MOVE THROUGH TUESDAY NIGHT BRINGING
STRONG NORTHWEST WINDS. GUSTY WINDS WILL CONTINUE ON WEDNESDAY
ALONG WITH LOW RELATIVE HUMIDITY VALUES BRINGING ANOTHER DAY OF
ELEVATED FIRE WEATHER CONCERNS. A FIRE WEATHER WATCH HAS BEEN
ISSUED FOR ALL OF WESTERN AND CENTRAL NORTH DAKOTA FOR WEDNESDAY.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
EVENING FOR NDZ001>005-009>013-017>023-025-031>037-040>048-050-
051.

RED FLAG WARNING UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING FOR
NDZ031>033-040>045.

&&

UPDATE...JJS
SHORT TERM...AJ
LONG TERM...AYD
AVIATION...JJS
FIRE WEATHER...AJ
Hazardous weather outlook, Mar 31, 5:26 AM MDT, 9 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
626 AM CDT TUE MAR 31 2015

NDZ031>033-040>045-011130-
GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-
SIOUX-
626 AM CDT TUE MAR 31 2015 /526 AM MDT TUE MAR 31 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT.

CRITICAL FIRE WEATHER CONDITIONS TODAY. A RED FLAG WARNING HAS
BEEN ISSUED. SEE WWW.WEATHER.GOV/BISMARCK FOR MORE INFORMATION.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE AGAIN ON
WEDNESDAY...AND A FIRE WEATHER WATCH IS IN EFFECT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

MORE WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND
AT WEATHER.GOV/BIS.

NDZ001-002-009-017-011130-
DIVIDE-BURKE-WILLIAMS-MCKENZIE-
626 AM CDT TUE MAR 31 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH
DAKOTA.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED THUNDERSTORMS WILL BE POSSIBLE TUESDAY EVENING. SEVERE
WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE ON WEDNESDAY...AND
A FIRE WEATHER WATCH IS IN EFFECT. SEE WWW.WEATHER.GOV/BIS FOR
DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

MORE WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND
AT WEATHER.GOV/BIS.

NDZ003>005-010>013-018>023-025-034>037-046>048-050-051-011130-
RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE-DUNN-
MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER-
STUTSMAN-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
626 AM CDT TUE MAR 31 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE ON WEDNESDAY...AND
A FIRE WEATHER WATCH IS IN EFFECT. SEE WWW.WEATHER.GOV/BIS FOR
DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

MORE WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND
AT WEATHER.GOV/BIS.

AYD

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 2:56 AM MDTFire Weather WatchBISAdams, Billings, Bottineau, Bowman, Burke, Burleigh and 30 more11 hr
Mar 31, 2:56 AM MDTRed Flag WarningBISAdams, Billings, Bowman, Golden Valley, Grant, Hettinger and 3 more17 hr
Mar 31, 2:25 PM MDTRed Flag WarningBISAdams, Billings, Bottineau, Bowman, Burke, Burleigh and 30 more30 hr

Nearby

Wind Advisories in North Dakota, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.